Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 85, NWS Jacksonville, FL

June 4, 2000Bradford County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 4, 2000, 5:01 PM EDT for Bradford County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2000, 5:01 PM EDT (21:01 UTC)
Expired
Jun 4, 2000, 5:30 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Bradford County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1624 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 042102
SVRJAX
FLC007-042130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADFORD COUNTY IN NORTHERN FLORIDA

* UNTIL 530 PM EDT

* AT 501 PM EDT SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH
  DAMAGING WINDS 3 MILES SOUTH OF STARKE...OR ABOUT 14 MILES
  SOUTHEAST OF RAIFORD...DRIFTING SOUTH AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT...
  STARKE...
  SAMPSON...
  HAMPTON...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDIN*G. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

&


$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:30 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 4, 1:30 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT SUN JUN 4 2000

CURRENTLY...MID DECK IS ERODING OVER MOST OF THE FA...BUT IS
HANGING TOUGH OVER NASSAU AND DUVAL COUNTIES. SUSPECT THAT A VORT
LOBE FROM THE NE GULF IS KEEPING THE MID DECK OVER JACKSONVILLE. AT
LEAST THAT IS SPARING THE AREAS OF THE HIGHEST POPULATION FROM THE
VERY HOT TEMPS. SOUTHEAST GA IS ALREADY IN THE UPPER 90S AND THE
VALDOSTA AREA IS ALSO SIZZLING. THE STNRY FRONT REMAINS ACROSS CNTRL
GA WITH A SHARP TEMP CONTRAST ACROSS THE STATE. WHILE AMG/AYS/VDI ARE
BAKING AT 97...ATL IS IN THE MID 70S WITH LGT RA! LOCALLY...HAVE
LITTLE DOUBT THAT A FEW CO-OP STATIONS WILL CRACK 100 TDA. MODELS
TEND TO BE IN DECENT AGREEMENT AND HAVE INITIALIZED WELL. SEE NO
REASON NOT TO GO WITH NGM MOS GUID WITH LOCAL TWEAKS NEXT FEW DAYS.

TONIGHT...THE FRONT REMAINS TO THE N OF THE FA...HOWEVER A FEW SHWRS/
TSTMS MIGHT ENCROACH ON THE XTRM NWRN CO'S. WILL COVER THAT IN THE
ZONES WITH SLGTLY INCREASED POPS N OF AMG/AYS. OTHERWISE...EXPECT
DIURNAL CONVECTION TO COLLAPSE BY MIDNIGHT AND INDICATED SO IN THE
ZONE UPDATE. ANOTHER STEAMY NIGHT IN STORE FOR THE FA AND WILL
INDICATE LOWER 70S FOR MOST AREAS.

MONDAY...AGAIN IT LOOKS LIKE THE FRONT AND FRONTAL WAVES WILL REMAIN
N OF THE FA. WILL CONTINUE TO BREAK OUT THE XTRM NRWN COS FOR HIGHER
POPS. CAN'T RULE OUT AN OUTFLOW BNDRY BREAKING FREE AND SNEAKING INTO
THAT AREA. WON'T BE MUCH OF AN ATLC SEA BREEZE FOR IT TO INTERSECT
WITH AS THE SYNOPTIC SWRLY FLOW INHIBITS SEA BREEZE DVLPMNT. MOST
LIKELY THE SEA BREEZE AND SYNOPTIC FLOW WILL TEND TO CANCEL EACH
OTHER OUT AND LEAD TO A LIGHT WIND...5 KT OR SO...ALONG THE IMMD
COAST. BOTH AVN/NGM MOS GUID ARE GOING FOR THE LOWER 90S...I'M GOING
TO DO ONE OF THOSE LOCAL TWEAKS AND ADD 2-3 DEGREES PER STATION DUE
TO THE SW FLOW. SO WILL LIKELY GO MID 90S FOR THE INTERIOR.

MONDAY NIGHT...OK...NOW THE FRONT FINALLY GETS A SHOVE INTO THE FA AS
AN UPR SHRTWV/VORT CNTR ROTATES OUT OF THE MS RVR VALLEY AND TWD THE
SERN US. LOOKS LIKE SHWRS/TSTMS WILL BEGIN TO SWEEP THROUGH THE GA
AND SUWANNEE VALLEY PORTIONS OF THE FA THRU SUNRISE. WILL INDICATE
THE HIGHEST POPS NW OF A LINE FROM ST MARYS-LAKE CITY-LIVE OAK. NGM
MOS TEMPS LOOK GOOD.

TUESDAY...LOOKS LIKE THE FRONT TENDS TO HANG BACK OVER N FL WITH A
DAY LONG LGT/MOD RA ALONG THE FL-GA STATE LINE. JUDGING FROM THE
LATEST ETA RUN IT APPEARS THE BEST SHOT AT RA WILL BE FROM I-10 AND
POINTS NORTH. CLOUD COVERAGE SHOULD BE THICK ENOUGH IN MOST AREAS
TO MAKE NGM MOS GUID REPRESENTIVE. HOWEVER...HAVE SOME QUESTIONS
ABOUT THE GNV/OCF AREAS WHERE WE MAY SEE ENOUGH SUNSHINE TO RAISE
TEMPS INTO THE MID 90S.

EXTENDED...THE FRONT WILL SWEEP DOWN STATE ON TUESDAY NIGHT AND
WEDNESDAY WITH ECMWF/UKMET/NOGAPS AND MRF IN GOOD AGREEMENT. ALL
BRING A FAIRLY STRONG HIGH ACROSS THE SERN STATES. SO LOOKS LIKE A
SUMMER TIME "LOCAL NORTHEASTER" SETTING UP FOR THE REGION. THESE
USUALLY ADVECT ENOUGH MOISTURE ONSHORE TO CAUSE SHWRS/TSTMS W OF I-
95 OR SO AND SHWRS OVER THE CSTL WATERS. WILL BE INTERESTING TO SEE
IF IT SETS UP THIS WAY OR NOT AS THE LOCAL CLIMATE DOESN'T QUITE SEEM
TO REACT AS IT DID IN THE 80S. WILL INDICATE COASTAL SHWRS FOR THE
ERN MOST COUNTIES + CLAY & PUTNAM IN THE EXTENDED. THE MRF FICTITIOUS
LOW FROM YDA'S DSCN IS NOW WELL OUT IN THE ATLC AND DOESN'T
CONTAMINATE THE MRF MDL GUID...THEREFORE WILL GIVE THE FMR A BIT MORE
WEIGHT THAN YDA'S RUN.

MARINE...WELL THE NOCTURNAL WIND SURGE IS INDICATED IN THE MESO-ETA
RUN AND WE HAVE IT COVERED FOR TNGT IN THE MARINE FORECAST. HAVE
INDICATED THE DEVELOPING "LOCAL NORTHEASTER" IN THE OUTLOOK PORTION
OF THE MARINE FORECAST.

PRELIM

AMG 71/95/69/85 3435
SSI 73/91/72/84 2325
JAX 72/96/71/88 2225
GNV 71/96/70/88 2215 05

.JAX...
.GA...FIRE WEATHER WATCH THIS AFTN
.FL...FIRE WEATHER WATCH THIS AFTN EXCEPT IMMEDIATE COAST

SANDRIK

In the hours before

Special weather statement, Jun 4, 12:05 PM EDT, 4 hours 56 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-042300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT SUN JUN 4 2000

...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...
...WILDFIRE THREAT CONTINUES...
...HOT TEMPERATURES CONTINUE...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF
SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THIS AFTERNOON. THESE STORMS
WILL HAVE THE POTENTIAL TO GENERATE FREQUENT LIGHTNING...HAIL...AND
STRONG GUSTY WINDS. DUE TO THE ANTICIPATED SLOW MOVEMENT OF THESE
STORMS...LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

THE WILDFIRE THREAT PERSISTS AS AFTERNOON RELATIVE HUMIDITIES WILL
CONTINUE TO BE LOW OVER MUCH OF THE REGION. ANY LIGHTNING ACTIVITY
WILL ALSO INCREASE FIRE DANGER AS BOTH OF THESE CONDITIONS ARE
CONDUCIVE TO NEW GENERATION AND RAPID SPREAD OF WILDFIRES. THUS...
RESIDENTS ARE URGED TO USE EXTRA CAUTION WITH OUTDOOR ACTIVITIES...
ESPECIALLY IN GRASSY AND WOODED AREAS.

ALSO...HOT TEMPERATURES ARE AGAIN EXPECTED TODAY. HOTTEST
TEMPERATURES WILL OCCUR OVER INTERIOR SOUTH GEORGIA...WHERE HIGHS
WILL APPROACH 100 DEGREES IN SOME AREAS. HEAT INDICES WILL REACH 105
IN THESE AREAS. RESIDENTS VENTURING OUTDOORS SHOULD DRINK PLENTY OF
WATER.

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

DANIEL/CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:09 PM EDTSevere Thunderstorm WarningJAXAlachua51 min
Jun 4, 4:36 PM EDTSevere Thunderstorm WarningJAXFlagler39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.